Hail, Sherburne
- When
- September 3, 12:49 PM CST
- Where
- Sherburne County, Elk River
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.300, -93.583
Occurred at the County Law Enforcement Center.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Sep 3, 9:18 AM CST, 3 hours 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1018 AM CDT SUN SEP 3 2006 .UPDATE... UPDATED THE HAZARDOUS WX OUTLOOK TO REFLECT THE POSSIBILITY OF SOME BRIEF SEVERE WEATHER FROM RED WING AREA INTO WISCONSIN. RADAR HAS SHOWN SOME INCREASE IN STRENGTH IN THE FBL/OWA AREAS...AND SATELLITE DOES SHOW SOME SMALL BREAKS. ALL THIS AREA NEEDS IS A FEW DEGREES OF HEATING TO RESULT IN STRONGER ACTIVITY. BOUNDARY LOOPS FROM THE SFC LOW NEAR MITCHELL SD UP TOWARD AQP THEN MGG AND JUST NOW PAST MSP TO RST AREA. GIVEN THE SLOW MOVEMENT OF THE UPPER LOW...ONE MIGHT THINK THE EASTERN PORTION OF THIS BOUNDARY WILL JUST CONTINUE MOVING EAST AT THE SAME PACE AS IT HAS SINCE YESTERDAY MORNING...BUT THE 12Z NAM SHIFTS/REDEVELOPS IT EAST RATHER QUICKLY... REACHING MENOMONIE BY 18Z AND PAST EAU CLAIRE BY 21Z. RUC IS NOT AS AGRESSIVE AND IS MORE IN LINE WITH CURRENT CONDITIONS...THUS IS FAVORED. BUT RUC STILL IMPLIES BOUNDARY REACHING MENOMONIE AROUND 21Z. THIS TIMING WOULD MEAN THE RGK/LUM AREA WOULD SEE THE GREATEST CHC OF STORMS DURING THE EARLY TO MID AFTERNOON. BY 21Z THE BEST DIRECTIONAL SHEAR EXTENDS FROM RGK INTO WISC...SO THE 13Z SPC OUTLOOK DOES SEEM REASONABLE...THOUGH WE MAY NEED TO CONSIDER RGK AREA AND PEPIN COUNTY AS WELL. ANOTHER BAND OF PRECIP IN WESTERN IOWA MAY ALSO SNEAK INTO SC MN. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && TDK
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 953 AM CDT SUN SEP 3 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 041100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 953 AM CDT SUN SEP 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE SYSTEM WILL DRIFT FROM SOUTHEASTERN SOUTH DAKOTA INTO NORTHWESTERN IOWA BY THIS EVENING. A COUPLE BANDS OF SHOWERS AND THUNDERSTORMS WILL PRECEDE THE LOW PRESSURE SYSTEM. ONE BAND OF SHOWERS AND THUNDERSTORMS SHOULD MOVE ACROSS THE HASTINGS AND RED WING AREAS...INTO WEST CENTRAL WISCONSIN. THERE SHOULD BE A FEW BREAKS IN THE CLOUDS DURING THE MIDDAY HOURS... ENOUGH TO PRODUCE HEATING AND AN UNSTABLE ATMOSPHERE THIS AFTERNOON. A COUPLE OF THESE THUNDERSTORMS MAY BRIEFLY BECOME SEVERE BETWEEN NOON AND 6 PM. ANOTHER BAND OF SHOWERS AND THUNDERSTORMS MAY MOVE INTO SOUTH CENTRAL MINNESOTA THIS AFTERNOON...AND A STORM MAY POSSIBLY BECOME SEVERE THIS AFTERNOON IN THAT AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...SINCE ANY SEVERE WEATHER THAT DOES DEVELOP WOULD BE BRIEF AND ISOLATED. HOWEVER... IF SEVERE WEATHER DOES HAPPEN TO DEVELOP IN YOUR LOCATION...WE WOULD APPRECIATE THE REPORT. KRAUSE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 112 PM CDT SUN SEP 3 2006 MNZ051-059-060-031915- HENNEPIN-SHERBURNE-WRIGHT- 112 PM CDT SUN SEP 3 2006 ...SIGNIFICANT WEATHER ALERT FOR SHERBURNE...WRIGHT AND HENNEPIN COUNTIES UNTIL 215 PM CDT... AT 110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ROGERS...AND MOVING NORTHWEST AT 20 MPH. HAIL TO ONE HALF INCH IS POSSIBLE WITH THIS STORM. TORRENTIAL DOWNPOURS ARE LIKELY AND MAY RESULT IN THE PONDING OF WATER ON AREA HIGHWAYS. SOME CITIES IN THE PATH OF THIS STORM INCLUDE ROGERS... ALBERTVILLE...OTSEGO AND ELK RIVER. RAH
The Minneapolis radar (KMPX), 50 km away, was scanning. The volume nearest the first event began at 18:50 UTC.
1 hail. Local standard time, as filed.
Occurred at the County Law Enforcement Center.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2006Every state in 2006This day in weather historyWarnings in Minnesota, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5534411.